Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

July 17, 2021Avoyelles Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jul 17, 2021, 8:00 PM CDT for Avoyelles Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 8:00 PM CDT (01:00 UTC)
Expired
Jul 17, 2021, 8:30 PM CDT
In force
30 min
Issued by
NWS Lake Charles, LA

County Avoyelles Parish, LA

The radar

The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2519 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

858 
WWUS84 KLCH 180100
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
800 PM CDT Sat Jul 17 2021
 
LAZ028-029-032-180130-
Avoyelles LA-Evangeline LA-Rapides LA-
800 PM CDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
Echo, or near Cheneyville, moving south at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Marksville, Bunkie, Moreauville, Cheneyville, Turkey Creek,
Bordelonville, Effie, Cottonport, Mansura, Lecompte, Hessmer,
Evergreen, Plaucheville, Echo, Poland, Centerpoint, Ruby, Woodworth,
Forest Hill and Hamburg.

This includes Interstate 49 between mile markers 49 and 74.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3115 9252 3129 9220 3102 9175 3079 9256
TIME...MOT...LOC 0100Z 339DEG 12KT 3110 9227 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:49 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 17, 6:49 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
649 PM CDT Sat Jul 17 2021

.DISCUSSION...
18/00Z TAF Issuance.

&&

.AVIATION...
Convective coverage not quite as high as the past few days at this
point in the aftn, with the only site potentially affected over
the next hour or two being AEX. Inserted TEMPO at AEX as multiple
outflows appear to be intersecting in its vicinity, as well as a
rather potent storm 10 miles NE of the airport moving south.
Otherwise, once activity dies down around sunset, expect VFR to
prevail beneath a diminishing canopy of cirrus over AEX/LFT/ARA,
with skies SKC or nearly SKC at LCH/BPT. Sctd SHRA/TSRA expected
to develop again around midday on Sunday, with coverage similar to
this aftn so carried VCTS at all terminals after 17-18Z. Winds
are expected to remain light outside of any gusts from TS.

24

&&

.PREV DISCUSSION... /issued 335 PM CDT Sat Jul 17 2021/

SHORT TERM (Tonight through Monday night)...
Mid-afternoon sfc analysis shows a weather map that hasn't
changed much lately, with the Bermuda High maintaining its grip on
the sern CONUS and providing a very moist srly low-level flow. To
our north, a quasi-stationary boundary is noted from low pressure
over the srn Plains across the Ohio Valley to low pressure over
the Great Lakes. Water vapor imagery shows troffing extending
from the Upper Midwest sswwd to the wrn Gulf Region. Regional 88Ds
show showers/storms gradually increasing in coverage as move into
max heating. Where it's not raining, skies are mostly cloudy with
muggy upper 80s/lower 90s for temps (with apparent temps
generally upper 90s to 105F).

Ongoing convection will gradually expand in coverage during the
next few hours before sunset/loss of heating. Light low-level flow
shown in this morning's KLCH sounding is playing out today as the
showers/storms have shown just slow erratic movement. WPC has put
the ern 1/2 of the forecast area (where POPs are highest) in a
marginal risk for excessive rainfall for the remainder of the day.

Sunday's forecast looks similar to the last bunch of days as the
ongoing recipe of high moisture content (forecast soundings
continuing to show PWATs exceeding 2.0 inches and mean RH values
generally AOA 65 percent), no capping with troffing/weakness
aloft and easily reachable convective temps spells scattered to
numerous showers/storms. Convection will once again start over the
coastal zones/waters around daybreak, then push inland from there
while expanding in coverage before diminishing with sunset/loss
of heating.

By Monday, the front noted to our north is progged to get a push
swd from the digging mid-level trof over the ern/cntl CONUS,
adding the potential for additional lift to the equation. In
addition, the effects of the approaching boundary, which is
currently expected to stall north of the forecast area, should
help maintain showers/storms into the nighttime hours Monday
night. To account for the additional convection and antecendent
wet grounds, WPC has placed all but maybe the coastal zones in a
marginal ERO risk for Monday/Monday night.

25

LONG TERM (Tuesday through Saturday)...
An upper trough will be in place across the eastern 2/3 of the
country on Tuesday while a cold front stalls well north of the
region. PWATs south of the front (locally) will be well above 2" and
with weakness aloft and any heating, widespread/categorical pops can
be expected Tuesday and into Wednesday. Wednesday into Thursday the
base of the larger trough will cut off and retrograde while filling.
This will allow pops to decrease into Thursday and Friday. Weak
ridging aloft may build in during the weekend which could allow for
less rain chances.

05

MARINE...
Being on the wrn periphery of the Bermuda High, winds/seas should
remain below any headline levels through the period.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  93  76  89 /  40  60  40  90
LCH  77  91  77  91 /  10  60  20  70
LFT  76  91  77  90 /  20  80  30  90
BPT  77  91  76  92 /  10  60  20  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 17, 3:30 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
330 PM CDT Sat Jul 17 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-182000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
330 PM CDT Sat Jul 17 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Numerous showers and thunderstorms will continue into the evening
hours. Cloud-to-ground lightning and gusty winds will be the primary
threats with the stronger storms. No severe thunderstorms are
expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to numerous showers and thunderstorms are expected through
the forecast period. Cloud-to-ground lightning and gusty winds will
be the primary threats with the stronger storms. The probability for
widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-182000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
330 PM CDT Sat Jul 17 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms can be expected across the
coastal waters through tonight. Winds and seas will be higher near
thunderstorm activity, along with cloud-to-water lightning. No
severe thunderstorms are expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to at times numerous showers and thunderstorms are
expected through the forecast period. Winds and seas will be higher
near thunderstorm activity, along with cloud-to-water lightning. The
probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

In the hours before

Special weather statement, Jul 17, 6:20 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
620 PM CDT Sat Jul 17 2021

LAZ029-172345-
Avoyelles LA-
620 PM CDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 619 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bordelonville. This storm was nearly stationary.

Pea size hail and winds in excess of 30 mph will be possible with
this storm. Brief funnel clouds may be possible as well.

Locations impacted include...
Simmesport, Moreauville, Bordelonville, Plaucheville, Brouillette,
Big Bend, Lake Ophelia National Wildlife Refuge and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3125 9181 3124 9181 3122 9178 3104 9172
      3100 9177 3097 9199 3123 9205 3124 9199
      3122 9199 3122 9198 3125 9195 3122 9194
      3123 9192 3125 9194 3126 9183
TIME...MOT...LOC 2319Z 083DEG 4KT 3112 9189

24
Special weather statement, Jul 17, 6:53 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
653 PM CDT Sat Jul 17 2021

LAZ028-180030-
Rapides LA-
653 PM CDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 652 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paradise, or near Pineville, moving south at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Alexandria, Pineville, Alexandria International Airport, Ball,
Libuse, Tioga, Timber Trails, Esler Regional Airport, Kingsville,
Poland, Kolin, Ruby, Holloway, Paradise and Woodworth.

This includes Interstate 49 between mile markers 73 and 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3133 9223 3132 9223 3109 9225 3121 9267
      3141 9256 3147 9221
TIME...MOT...LOC 2352Z 017DEG 12KT 3138 9239

24
Special weather statement, Jul 17, 7:33 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
733 PM CDT Sat Jul 17 2021

LAZ028-029-180100-
Avoyelles LA-Rapides LA-
733 PM CDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 731 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm near Boyce to 10 miles southeast of Alexandria, moving
south at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Alexandria, Pineville, Marksville, Glenmora, Boyce, Cheneyville,
Bordelonville, Alexandria International Airport, Effie, Lena, Ball,
Mansura, Lecompte, Hessmer, Tioga, Timber Trails, Esler Regional
Airport, Otis, Kingsville and Poland.

This includes Interstate 49 between mile markers 59 and 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3149 9270 3150 9268 3147 9269 3145 9271
      3145 9268 3140 9269 3140 9267 3139 9266
      3146 9229 3108 9185 3099 9237 3100 9239
      3099 9241 3096 9256 3141 9287 3142 9285
      3143 9284 3144 9281 3152 9272
TIME...MOT...LOC 0031Z 342DEG 15KT 3119 9234

24
Special weather statement, Jul 17, 8:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
800 PM CDT Sat Jul 17 2021

LAZ028-029-032-180130-
Avoyelles LA-Evangeline LA-Rapides LA-
800 PM CDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
Echo, or near Cheneyville, moving south at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Marksville, Bunkie, Moreauville, Cheneyville, Turkey Creek,
Bordelonville, Effie, Cottonport, Mansura, Lecompte, Hessmer,
Evergreen, Plaucheville, Echo, Poland, Centerpoint, Ruby, Woodworth,
Forest Hill and Hamburg.

This includes Interstate 49 between mile markers 49 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3115 9252 3129 9220 3102 9175 3079 9256
TIME...MOT...LOC 0100Z 339DEG 12KT 3110 9227

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:33 PM CDTSpecial Weather StatementLCHAvoyelles, Rapides27 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.